Dear Dr. Rassman,
I have read on this site before that people who take Rogaine Foam may experience shedding because of it. You’ve stated that this shedding is most likely due to a new hair cycle starting. I’ve read on the internet that some people who take Rogaine Foam and experience this shedding don’t regrow the lost hair. Have you ever seen this with one of your patients?
The reason why I ask is that I’m thinking about taking Rogaine Foam but I’m worried that my hair may shed (a good thing) but the lost hair due to the shedding may not grow back. And thus, I’ll be worse off than I was before I took the Rogaine. I’ve been on Propecia for 1 1/2 years now and I never experienced significant shedding because of it. If I don’t shed from taking Propicia, is this possibly indicative that I won’t experience shedding from taking Rogaine?
It is difficult for me to give you an opinion without seeing you and mapping out your hair for miniaturization so that I can understand what you are going to treat. Meet with your doctor before you start adding Rogaine to your treatment. Be smart and get good advice. The shedding you asked about rarely occurs, but it does reverse over a few months.